Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 64, NWS Gray, ME

October 30, 2012

NWS Gray, ME issued this small craft advisory at Oct 30, 2012, 2:55 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 2:55 PM EDT (18:55 UTC)
Expired
Oct 31, 2012, 2:37 AM EDT
In force
12 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WHUS71 KGYX 301855
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT TUE OCT 30 2012


ANZ150>154-311030-
/O.CAN.KGYX.GL.W.0020.000000T0000Z-121031T1000Z/
/O.NEW.KGYX.SC.Y.0064.121030T1855Z-121031T2200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
255 PM EDT TUE OCT 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

WINDS AND SEAS CONTINUE TO DIMINISH AND THE GALE WARNING HAS BEEN
REPLACED BY A SMALL CRAFT ADVISORY. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
170 
WHUS71 KGYX 310637
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
237 AM EDT WED OCT 31 2012

...SEAS TO REMAIN HIGH THROUGH THIS EVENING...


ANZ150>154-312200-
/O.CAN.KGYX.SC.Y.0064.000000T0000Z-121031T2200Z/
/O.NEW.KGYX.SW.Y.0026.121031T0637Z-121101T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
237 AM EDT WED OCT 31 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* SEAS...WAVE HEIGHTS CONTINUE TO DECREASE AS THE REMNANTS OF
  SANDY SLOWLY WEAKEN. SEAS WILL REMAIN 4 TO 6 FT IN THE
  BAYS...AND 6 TO 8 FT ON THE OUTER WATERS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 30, 2:55 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 30, 2:55 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT TUE OCT 30 2012

.SYNOPSIS...
LOCALLY HEAVY RAIN WILL CONTINUE IN PORTIONS OF NEW HAMPSHIRE AND
MAINE THROUGH EVENING AS THE REMNANTS OF SANDY SLOWLY WEAKEN. THE
REMNANT LOW WILL DRIFT ACROSS THE NORTHEASTERN UNITED STATES AND
EASTERN CANADA THROUGH THE REMAINDER OF THE WEEK...KEEPING CLOUDS
AND UNSETTLED WEATHER IN THE FORECAST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 18Z...987 MILLIBAR LOW /REMNANTS OF SANDY/ WAS VICINITY OF
PITTSBURGH /KPIT/. A MOIST SOUTHEAST FLOW ASSOCIATED WITH THIS
SYSTEM CONTINUED ACROSS THE FORECAST AREA WITH RADAR AND SATELLITE
SHOWING SCATTERED TO BROKEN UPSTREAM CONVECTION CONTINUING TO
TRACK ONSHORE. THE POSSIBILITY FOR LOCALIZED FLOODING CONTINUES
THROUGH EVENING WITH THESE AREAS OF CONVECTION...NAMELY ACROSS THE
HIGHER TERRAIN...AND THE FLOOD WATCH WILL CONTINUE THROUGH LATE
EVENING.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
THE REMNANTS OF SANDY CONTINUES TO WEAKEN ON WEDNESDAY...BUT THE
CYCLONIC ONSHORE FLOW WILL RESULT IN SCATTERED TO BROKEN SHOWERS
AND ISOLATED THUNDER ACROSS THE AREA...WITH THE MOST NUMEROUS
ACTIVITY FOUND ACROSS NORTHERN AND EASTERN AREAS. HIGH TEMPERATURES
SHOULD BE SIMILAR TO TODAY WITH READINGS MAINLY IN THE 60S.

THE REMNANTS OF SANDY WILL LIFT NORTH INTO ONTARIO PROVINCE
WEDNESDAY NIGHT. SHOWERS SHOULD END ACROSS THE COASTAL PLAIN BY
WEDNESDAY EVENING WITH ANY LINGERING ACTIVITY CONFINED TO NORTHERN
AND EASTERN SECTIONS OVERNIGHT. AS COLDER AIR IS INTRODUCED TO THE
AREA BEHIND THE SYSTEM...COLUMN COOLS SUFFICIENTLY FOR SNOW
SHOWERS ACROSS THE HIGH TERRAIN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
BY THURSDAY MORNING THE SURFACE LOW ASSOCIATED WITH THE REMNANTS OF
SANDY WILL HAVE MIGRATED INTO CENTRAL QUEBEC. THE HEAVIER RAIN
SHOWERS WILL HAVE MOVED NORTH OF NH AND MAINE WITH ONLY LIGHT
SHOWERS OCCURRING FROM TIME TO TIME WITH NO REAL FOCUS OR FORCING
MECHANISM BESIDES OROGRAPHIC LIFT. THE WEAKENING LOW PRESSURE SYSTEM
WILL FILL AND MOVE EAST...DRIFTING OVER NORTHERN MAINE FRIDAY NIGHT
BEFORE FINALLY MOVING OFFSHORE SATURDAY NIGHT.

THIS WILL ALLOW COLD NORTHWEST FLOW TO DEVELOP AT THE SURFACE.
TEMPERATURES WILL DROP A FEW DEGREES OVER THE WEEKEND AS COLD AIR
ADVECTION FILTERS IN FROM THE NORTH. OVERNIGHT LOWS WILL BEGIN
FLIRTING WITH FREEZING TEMPERATURES SATURDAY NIGHT. THE COLDEST
NIGHT LOOKS TO BE SUNDAY NIGHT AS A COLD DOME OF HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST. THE SURFACE HIGH DOMINATES THROUGH
MONDAY BEFORE A SOUTHERN STREAM SHORT WAVE APPROACHES LATE
MONDAY...INCREASING CLOUDS AND RAIN CHANCES.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...AREAS OF VFR IN SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH WEDNESDAY. AREAS OF MVFR WED NIGHT
IN CEILINGS AND FOG WITH LCL IFR POSSIBLE IN VALLEY FOG.

LONG TERM...PREVAILING VFR THURSDAY THROUGH SUNDAY WITH PERIODS OF
SHOWERS AND MARGINAL MVFR CONDITIONS POSSIBLE AT KHIE AND KLEB.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY NIGHT/...WINDS AND SEAS CONTINUE AND
THE GALE HAS BEEN REPLACED WITH A SMALL CRAFT ADVISORY WITH THE
NEW MARINE PACKAGE THIS AFTERNOON. ONSHORE FLOW WILL ALMOST
GUARANTEE AT LEAST A SMALL CRAFT FOR SEAS THROUGH THE END OF THE
PERIOD.

LONG TERM...SMALL CRAFT CONDITIONS MIGHT BE REACHED SUNDAY MORNING AND
SUNDAY AS WINDS INCREASE BEHIND A DEPARTING LOW PRESSURE SYSTEM.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MEZ007>009-012>014.
NH...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ001>006.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ150>154.

&&

ES/HANES
Hazardous weather outlook, Oct 30, 2:32 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT TUE OCT 30 2012

MEZ007>009-012>014-NHZ001>006-311845-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
232 PM EDT TUE OCT 30 2012

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ018>028-NHZ007>010-013-014-311845-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-
KNOX-COASTAL WALDO-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
232 PM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-311845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
232 PM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 30, 9:24 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
924 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     NON-TSTM WND DMG JACKSON                 44.14N  71.18W
10/29/2012                   CARROLL            NH   TRAINED SPOTTER

            TREES DOWN ON THORNHILL ROAD.

&&

EVENT NUMBER GYX1200309

ES
Special weather statement, Oct 30, 10:29 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1029 AM EDT TUE OCT 30 2012

MEZ021-025-026-301515-
KENNEBEC-LINCOLN-SAGADAHOC-
1029 AM EDT TUE OCT 30 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...SAGADAHOC
COUNTY AND LINCOLN COUNTY THROUGH 1115 AM EDT...

AT 1029 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHEAST OF POPHAM BEACH STATE
PARK...OR ABOUT 15 MILES SOUTH OF BOOTHBAY HARBOR...MOVING NORTH AT
50 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND
POPHAM BEACH STATE PARK...REID STATE PARK...SOUTHPORT...PHIPPSBURG...
BOOTHBAY HARBOR...GEORGETOWN...BOOTHBAY...ARROWSIC...WESTPORT AND
WOOLWICH THROUGH 1115 AM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4374 6961 4375 6963 4380 6962 4377 6966
      4380 6970 4373 6976 4370 6976 4371 6977
      4373 6976 4372 6983 4389 6988 4395 6986
      4393 6989 4421 6999 4424 6969 4377 6957

HANES
Local storm report, Oct 30, 11:12 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1112 AM EDT TUE OCT 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     NON-TSTM WND DMG 3 W FALMOUTH            43.73N  70.30W
10/30/2012                   CUMBERLAND         ME   PUBLIC

            LARGE TREE THROUGH ROOF OF HOME ON PINE VIEW RD IN WEST
            FALMOUTH.

&&

EVENT NUMBER GYX1200310

ES
Special weather statement, Oct 30, 11:49 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1149 AM EDT TUE OCT 30 2012

MEZ008-009-013-014-021-022-026>028-301630-
CENTRAL SOMERSET-COASTAL WALDO-INTERIOR
WALDO-KENNEBEC-KNOX-LINCOLN-NORTHERN FRANKLIN-SOUTHERN
FRANKLIN-SOUTHERN SOMERSET-
1149 AM EDT TUE OCT 30 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY...
LINCOLN COUNTY...SOMERSET COUNTY...FRANKLIN COUNTY AND WALDO COUNTY
THROUGH 1230 PM EDT...

AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6
MILES EAST OF FARMINGTON TO 5 MILES SOUTH OF OAKLAND TO 14 MILES
EAST OF AUGUSTA...MOVING NORTH AT 60 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND LAKE ST. GEORGE STATE
PARK...EAST WILTON...WASHINGTON...VIENNA...VASSALBORO...UNION...
TEMPLE...SIDNEY...NEW SHARON AND LIBERTY THROUGH 1230 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY
DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED.

LAT...LON 4412 6929 4439 6968 4459 7022 4542 7026
      4519 6966 4502 6961 4507 6947 4506 6934
      4474 6926 4473 6921 4465 6915

ST. JEAN/NWS GRAY
Special weather statement, Oct 30, 12:25 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1225 PM EDT TUE OCT 30 2012

MEZ008-009-014-021-022-027-028-301715-
CENTRAL SOMERSET-COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-NORTHERN
FRANKLIN-SOUTHERN SOMERSET-
1225 PM EDT TUE OCT 30 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY...KNOX COUNTY...
SOMERSET COUNTY...FRANKLIN COUNTY AND WALDO COUNTY THROUGH 115 PM
EDT...

AT 1224 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
CARRABASSETT VALLEY TO 10 MILES WEST OF LINCOLNVILLE TO 2 MILES
SOUTHWEST OF CAMDEN...MOVING NORTH AT 60 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WARREN ISLAND STATE
PARK...CAMDEN HILLS STATE PARK...SOLON...ROCKPORT...NORTHPORT...
LINCOLNVILLE...LIBERTY...ISLEBORO...HOPE AND CARRABASSETT VALLEY
THROUGH 115 PM EDT.

PEA-SIZED HAIL...HEAVY DOWNPOURS...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

LAT...LON 4425 6890 4416 6898 4417 6900 4431 6895
      4416 6907 4500 6994 4496 7037 4569 7051
      4576 6986 4564 6972 4502 6962 4507 6947
      4498 6932 4465 6917 4468 6880 4446 6880
      4439 6897 4438 6886 4420 6881

ST. JEAN/NWS GRAY

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 12:32 AM EDTAreal Flood WarningGYXOxford8 hr
Oct 30, 2:52 AM EDTAreal Flood WarningGYXAndroscoggin, Franklin, Oxford, Somerset10 hr
Oct 30, 3:03 AM EDTRiver Flood WarningGYXOxford14 hr
Oct 30, 3:37 AM EDTGale WarningGYX11 hr
Oct 30, 10:40 AM EDTSevere Thunderstorm WarningGYXKennebec, Lincoln, Sagadahoc65 min
Oct 30, 11:49 AM EDTSpecial Weather StatementGYXKennebec41 min
Oct 30, 12:25 PM EDTSpecial Weather StatementGYXSomerset, Waldo50 min
Oct 30, 2:54 PM EDTAreal Flood WarningGYXKennebec, Somerset, Waldo4 hr
Oct 30, 5:10 PM EDTSpecial Weather StatementGYXWaldo65 min
Oct 30, 6:51 PM EDTRiver Flood WarningGYXSomerset40 hr
Oct 30, 1:49 AM EDTFlash Flood WarningGYXCarroll, Coos, Grafton5 hr
Oct 30, 2:09 AM EDTRiver Flood WarningGYXGrafton10 hr
Oct 30, 3:03 AM EDTRiver Flood WarningGYXCarroll27 hr
Oct 30, 6:53 PM EDTSpecial Weather StatementGYXBelknap, Carroll, Rockingham, Strafford52 min

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.